I've been on the pill (ortho cyclen for a year, then ortho tri cyclen for 10 months) continuously for almost 2 years. After my body got used to it, my period came on Tuesday morning after I stopped my active pills on Sunday night every month. The last 6 months or so my period has slowly moved from Tuesday to Thursday. It moved steadily coming just a few hours later every month than the last.
Is this normal? Can someone explain why it would happen after it being steady for so long? (I know I have been ill for the last 2 months, but it is getting much better, started after this, and hasn't seemed to effect my period.)
I pretty much just want to know if there is a reason for it.
Posts: 70 | From: Fullerton, CA, USA | Registered: Jul 2005
| IP: Logged |
Well wyntermidnite, if you switched the type of pill that you were taking, that can affect the timing of your period. Also, your period being "off" a few hours is fine, because things can change in your body that manipulate this. The only way to "predict" when your period will be is measuring body fluids / temperatures and whatnot.
-------------------- - Jase Watson Posts: 58 | From: San Diego, CA | Registered: Jun 2008
| IP: Logged |
Actually, even when a woman charts -- which is not very useful for women using hormonal methods -- we still often can't predict exactly when our periods will come. But again, charting is moot for women on the pill.
Basically, we should never expect to have the same cycle patterns for a lifetime, and even a regular cycle doesn't always have exactly the same number of days every time. Even when you're using the pill, and thus not really having a natural period, but a forced withdrawal bleed, when that happens can shift. If you have changed the time you take them, or been taking them a bit erratically, that might also influence your withdrawal bleed.
This kind of change doesn't mean your pill isn't working, nor than anything is wrong. It just means that our bodies can only be regimented so much, and you can still have some hormonal shifts and changes while on the pill.
-------------------- Heather Corinna, Executive Director & Founder, Scarleteen About Me • Get our book! Never doubt that a small group of thoughtful, committed citizens can change the world. Indeed, it is the only thing that ever has. - Margaret Mead Posts: 68222 | From: An island near Seattle | Registered: May 2000
| IP: Logged |
Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998
Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.